Thanks for the info. I am seeing the Cardio unit in August (my June appt was cancelled 2 days before iw as due to go!) so i have been taking notes of everything to remember to say!
The whole thought of taking something as complicated and potentially dangerous as Warfarin worried me half to death! I think the look on my face when i was with the nurse said it all! I have not been properly sat down with any member of the Cardiac team with any explanation as to why it has started but one Onco and one GP seem certain that it could be due to treatment over the past 18 months or so. So until i go in August i will monitor things (touch wood and anything else that counts but it has seemed to settle down the past week or so and i had one weird "heart hiccup" yesterday and ever since it has all been okay. Who knows, maybe it jump started itself back to a normal rhythm!
I hope that you are doing okay with all your treatment and coping well - all things considered it is so nice to have this kind of online forum to meet with and chat about the everyday worries we all have and i always think that human experience of things shared with others is the best way. Cheers, Michele x
A high resting heart rate can be indicative of an over-active thyroid (it was for me). Totally unrelated to the breast cancer. Has your GP tested your thyroid function?
I am sorry that your have this worry. I have a walking app so understand where your coming from but it is just an app - if you want to know exactly what is going on then discuss it with your GP ~ proper tests could be done.
If you discuss it with your GP your mind will be at rest and that alone could lower your BP let alone a heart rate.
Hi Glittergirl, I was so excited to read yours and nicky's posts. I have also posted a similar thing recently on here regarding changes in my normal heart rhythm since having treatment for breast cancer (since November 2012 i have had 2 ops,6 months of chemo,3 weeks of radiotherapy,now on Anastrozole(Arimidex) since last Aug/Sept which was when i noticed unusual heart rhythms! Had a stay overnight in hospital on a monitor,2 ecg's (one of which was done at my GP),echocardiogram(normal),given Bisoprolol(Betablocker)to take until told otherwise (another pill to take!). I have since been back to my GP because of a bout of Bronchitis which seemed to kick off the "heart hiccups" (as I call them!) again which resulted in having a Holter monitor fitted for 24 hours (didn't show anything of concern) so my GP has referred me to the Cardiac Unit at our local hospital this month. Also I was referred to the Anticoagulant Unit (which I wasn't aware of until the letter arrived!) apparently if they suspect you have AF(Atrial Fibrillation) they start you on Warfarin(i refused until i have been seen by the Cardiac specialist because i have not been diagnosed with anything yet and do not want to take anymore drugs!) I don't have the typical symptoms of AF only frequent heart hiccups which have been called Ectopic heartbeats which one the Oncologist/Radiotherapy consultants agreed with me that they could have been triggered by the hormone tablets (i already take a hormone tablet daily for an underactive thyroid which might not like the Breast hormone!!). i am seeing my Oncologist tomorrow and will definitely be mentioning all this to her amongst other side effects! Cheers, Michele x
Hi Glittergirl. I very rarely read the posts on this part of the forum (being a secondary lady!) but just spotted yours and it struck a chord so I had to reply and to hopefuly help you. I have had a lot of heart problems due to my treatment over the years (some 11 years since primary dx and now 6 years since secondary dx).
Firstly I have had high blood pressure whilst on hormone treatments, firstly Tamoxifen and then Arimidex. Once I have had to stop them (due to progression) my BP has returned to normal.
Secondly, since having FEC in 2008 for my secondaries I developed heart problems which included a high heart beat/rate and its only now, due to some fantastic work by a great cardiologist, am I back to normal. Mainly during these last 6 years I wasn't on the right medication and things could have been sorted out sooner, or not even got as far as they had. The type of chemo you had, notably the 'E' part of FEC is known to cause heart problems in some cases and the best thing to do is to go to your GP and explain what you feel like and deal with this sooner rather than later. It could be effects of Tamoxifen, I know a lot of women don't get on with it although I was OK on it, once I had my high BP sorted. Or it could be something else which can be dealt with quickly rather than doing what I did and leave it until it becomes a big problem. I don't mean to scare you at all with this but if it's something that you've noticed yourself that isn't quite right I would get it checked out. In fact my cardiologist was on the Today programme the other week saying the very same thing about how the treatments can cause heart problems, especially as people are surviving longer from cancer/s, and the quicker you can treat any problems, the better.
Hope this helps and I'll keep an eye out if you reply on here, otherwise please PM me and I'll definitely pick it up